Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 57, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 9, 2016, 2:10 AM CDT for Marion County, Searcy County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2016, 2:10 AM CDT (07:10 UTC)
- Expired
- Jul 9, 2016, 5:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Marion County, AR, Searcy County, AR
The radar
The Little Rock radar (KLZK), 141 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2237 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
018
WGUS54 KLZK 090710
FFWLZK
ARC089-129-091015-
/O.NEW.KLZK.FF.W.0057.160709T0710Z-160709T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
210 AM CDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN MARION COUNTY IN NORTH CENTRAL ARKANSAS...
SEARCY COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 515 AM CDT
* AT 209 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. 1.5 TO 2.5 INCHES OF RAIN HAVE
FALLEN IN THE LAST ONE TO TWO HOURS WITH ADDITIONAL HEAVY RAINFALL
EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARSHALL... EVENING STAR...
BOHANNON... EULA...
DUFF... ELBERTA...
WATTS... MARSENA...
POINT PETER... THOLA...
MAUMEE... LESLIE...
ST. JOE... PINDALL...
GILBERT... ZACH...
CANAAN... OXLEY...
BRUNO... LANDIS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3616 9266 3606 9242 3579 9242 3580 9294
3612 9293 3612 9289 3616 9289
$$
226What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 12:19 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 9, 12:19 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1219 AM CDT SAT JUL 9 2016 .UPDATE... Updated to include 06z aviation discussion. && .AVIATION... Some SHRA/TSRA will remain possible overnight...generally over portions of central and NRN AR. Have mentioned primarily VCTS as a result...though may have to mentioned in TEMPO or prevailing if potential to impact specific terminals increases. The potential for precip activity will continue through Sat afternoon as well...with some MVFR or lower flight conditions possible. Some patchy fog may also be seen during the morning hrs...especially in areas that see lightest winds combined with recent precip. && .PREV DISCUSSION...(ISSUED 620 PM CDT FRI JUL 8 2016 ) DISCUSSION... Updated to include the 00Z aviation discussion below... AVIATION... Some SHRA/TSRA will continue to be possible during the overnight period...though exact location will be somewhat uncertain. As a result...will just mention some VCTS/VCSH. Chances for precip will remain possible for Sat...with a similar scenario expected regarding coverage and location. Some patchy fog will also be possible...especially across the NRN sites where some precip has been seen recently. PREV DISCUSSION...(ISSUED 305 PM CDT FRI JUL 8 2016) SHORT TERM...Tonight through Saturday Night Sctd SHRA/TSRA have rapidly formed acrs parts of N-CNTRL and NERN AR this aftn...assocd with MCV that worked into NW AR earlier in the day. Severe t-storm watch in effect for those areas until 9 pm tngt. Have adjusted POPS accordingly to reflect current trends...with dcrsg coverage expected later this evening as the upr energy shifts away fm the FA. Upr rdg is fcst to contract ovr the FA heading into weekend... allowing a series of upr impulses to move SEWD acrs AR. This wl result in several more convective complexes to form upstream and eventually affect the region. Timing and coverage of each sys wl be the main fcst concern. Still expect to see the best chcs acrs the NERN half of the FA thru Sat ngt. Rainfall amts upwards of an inch or two can be expected ovr NRN AR...with lesser chcs the further S you go. Rain and clouds wl hold down high temps ovr NRN and parts of CNTRL AR...with the warmest readings in the SRN part of the CWA. Long Term...Sunday Through Friday The extended forecast will start with rain in the forecast with the nearly stalled frontal boundary over AR. The best chances will be over central and northern AR on Sunday, then as the boundary is expected to lift northward on Monday, a lower chance and more in the east to northeast will be seen. On Tuesday and much of the rest of the week, a more isolated afternoon to evening chance of convection will be seen during the heat of the day...as the upper high pressure ridge builds more into the Plains and caps some of the potential. The overall chance of strong to severe storms will be low and isolated. Otherwise...Temperatures will generally run above normal values...as humidity levels remain high. Heat index values will also remain in the 90s to 100 degrees to around 105 most days. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...226
Hazardous weather outlook, Jul 8, 9:30 AM CDT, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 930 AM CDT FRI JUL 8 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 930 AM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A MARGINAL TO SLIGHT RISK OF STRONG TO SEVERE STORMS WILL BE POSSIBLE...MAINLY OVER THE NORTHERN HALF OF ARKANSAS TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY NORTHERN ARKANSAS TODAY AS A STORM COMPLEX MOVES FROM OKLAHOMA INTO ARKANSAS. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...BUT ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE. MAIN THREATS WITH STRONGER THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL...AS WELL AS LOCALIZED HEAVY RAINFALL. ALSO...HOT TEMPERATURES WILL ONCE AGAIN BE NOTED ACROSS MUCH OF THE STATE TODAY WITH HEAT INDEX VALUES EXPECTED TO CLIMB INTO THE 100 TO 105 DEGREE RANGE DURING THE AFTERNOON AND EVENING HOURS. EXTRA CAUTION SHOULD BE TAKEN TO MINIMIZE THE RISK OF THE HEAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE SEEN ACROSS THE STATE SATURDAY AND SUNDAY AS A FRONT APPROACHES FROM THE NORTH AND SEVERAL UPPER LEVEL SYSTEMS MOVE ACROSS THE AREA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED, ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE ALONG WITH LOCALIZED HEAVY RAINFALL. MAIN THREATS WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WIND AND LARGE HAIL. THE GREATEST CHANCE FOR WIDESPREAD THUNDERSTORM ACTIVITY WILL BE ACROSS THE NORTHEAST HALF OF THE STATE. RAIN CHANCES THIS WEEKEND WILL BRING SLIGHTLY COOLER CONDITIONS TO NORTHERN ARKANSAS. UNFORTUNATELY, THE HEAT WILL RETURN TO THE STATE NEXT WEEK WITH HIGH TEMPERATURES EXPECTED TO CLIMB INTO THE MID TO UPPER 90S BY MID-WEEK. WITH THESE TEMPERATURES AND AMPLE MOISTURE, DANGEROUS HEAT INDEX READINGS OF 100 TO 105 DEGREES MAY BE SEEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 226/59
In the hours before
Special weather statement, Jul 8, 10:24 PM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1024 PM CDT FRI JUL 8 2016 ARZ023-031-032-090400- VAN BUREN AR-CONWAY AR-FAULKNER AR- 1024 PM CDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL VAN BUREN... NORTHWESTERN FAULKNER AND NORTHEASTERN CONWAY COUNTIES UNTIL 1100 PM CDT... AT 1024 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BETHLEHEM...OR 12 MILES NORTHEAST OF MORRILTON...MOVING NORTH AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DAMASCUS... TWIN GROVES... BETHLEHEM... CATHOLIC POINT... SOLGOHACHIA... LANTY... MALLET TOWN... SPRINGFIELD... HILL CREEK... MIDDLETON... WHIPPLE... BIRDTOWN... AUSTIN IN CONWAY COUNTY... MT OLIVE IN CONWAY COUNTY... MARTINVILLE... CENTER RIDGE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3518 9252 3524 9273 3546 9268 3542 9236 TIME...MOT...LOC 0324Z 199DEG 11KT 3529 9260 62
Special weather statement, Jul 9, 1:11 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
111 AM CDT SAT JUL 9 2016
ARZ012-013-090645-
SEARCY AR-NEWTON AR-
111 AM CDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NEWTON AND WEST CENTRAL
SEARCY COUNTIES UNTIL 145 AM CDT...
AT 111 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PIERCETOWN...OR 10 MILES SOUTHEAST OF JASPER...MOVING NORTHEAST AT 30
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WESTERN GROVE... POINT PETER...
EULA... PIERCETOWN...
CARVER... BASS...
YARDELLE... MT JUDEA...
SNOWBALL... GUM SPRINGS IN NEWTON COUNTY...
VENDOR... CROSSROAD...
WOOLUM RECREATION AREA... HASTY...
LURTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3591 9274 3576 9307 3589 9322 3612 9302
3612 9299
TIME...MOT...LOC 0611Z 227DEG 25KT 3588 9309
226The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:24 PM CDT | Special Weather Statement | LZK | Conway | 36 min |
| Jul 8, 11:17 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Van Buren | 28 min |
| Jul 8, 11:42 PM CDT | Flash Flood Warning | LZK | Conway, Faulkner, Van Buren | 3 hr |
| Jul 9, 12:39 AM CDT | Flash Flood Warning | LZK | Cleburne, Independence, Stone | 3 hr |
| Jul 9, 1:11 AM CDT | Special Weather Statement | LZK | Newton | 34 min |
| Jul 9, 3:16 AM CDT | Special Weather Statement | LZK | Johnson, Logan | 29 min |
| Jul 9, 3:55 AM CDT | Special Weather Statement | LZK | Logan, Pope, Yell | 50 min |
| Jul 9, 4:24 AM CDT | Special Weather Statement | LZK | Conway, Faulkner, Perry, Yell | 51 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.